Alert archive / California / Wind Advisories in 2014
Wind Advisory 69, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 20, 2014, 2:16 PM PDT. It took effect at Oct 20, 2014, 8:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2014, 2:16 PM PDT (21:16 UTC)
- In effect from
- Oct 20, 2014, 8:00 PM PDT
- Expired
- Oct 21, 2014, 6:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
855 WWUS76 KLOX 202116 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PDT MON OCT 20 2014 ...GUSTY WINDS THIS EVENING THROUGH LATE TONIGHT... .GUSTY NORTHERLY WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST THIS EVENING THROUGH LATE TONIGHT...STRONGEST BELOW PASSES AND CANYONS. THE WINDS ARE EXPECTED TO DECREASE BY DAYBREAK TUESDAY. CAZ039-210530- /O.NEW.KLOX.WI.Y.0069.141021T0300Z-141021T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 216 PM PDT MON OCT 20 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...STRONGEST BELOW PASSES AND CANYONS. * TIMING...FROM EARLY THIS EVENING TO LATE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
2 follow-up statements
809 WWUS76 KLOX 210508 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1008 PM PDT MON OCT 20 2014 ...GUSTY WINDS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY OVERNIGHT... .GUSTY NORTHERLY WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST THROUGH THE NIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...AND WILL BEGIN TO DECREASE BY DAYBREAK. CAZ039-211300- /O.CON.KLOX.WI.Y.0069.000000T0000Z-141021T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1008 PM PDT MON OCT 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WINDS...NORTHWEST TO NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...STRONGEST BELOW PASSES AND CANYONS. * TIMING...THOROUGH THE TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...BELOW SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
562 WWUS76 KLOX 211255 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 555 AM PDT TUE OCT 21 2014 CAZ039-211400- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-141021T1300Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 555 AM PDT TUE OCT 21 2014 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE WINDS HAVE SUBSIDED AND ARE NOT EXPECTED TO INCREASE AGAIN THIS MORNING. SUNDOWNER WINDS ARE AGAIN FORECAST FOR THIS EVENING AND ANOTHER WIND ADVISORY MAY BE NEEDED. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 11:50 AM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 20, 11:50 AM PDT, 2 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1150 AM PDT MON OCT 20 2014 ...NEW AVIATION DISCUSSION... .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL BRING COOLER WEATHER THROUGH TUESDAY. THERE WILL BE SOME LOCALLY GUSTY NORTHWEST WINDS LATE TONIGHT THROUGH TUESDAY NIGHT FOLLOWING THE PASSAGE OF THIS SYSTEM. A WARMING TREND WILL BEGIN ON WEDNESDAY AS WEAK OFFSHORE FLOW DEVELOPS...WITH ABOVE NORMAL TEMPERATURES EXPECTED LATER THIS WEEK. COOLER WEATHER LIKELY RETURNS NEXT WEEKEND WITH THE NEXT LOW PRESSURE SYSTEM. && .SHORT TERM (TODAY-WED)...THE MARINE INVERSION THIS MORNING RANGED FROM NEAR 2400 FT DEEP AT LAX TO NEAR 3400 FT DEEP AT VBG. LOW CLOUDS AND FOG LINGERED OVER THE SALINAS RIVER VLY...CENTRAL COAST...AND THE L.A. COUNTY COAST AND VLYS AT MID MORNING. THERE WERE ALSO PATCHY LOW CLOUDS AND FOG OVER THE VTU CST/VLYS. ALL THE LOW CLOUDS ARE EXPECTED TO DISSIPATE BY LATE THIS MORNING OR EARLY AFTERNOON. OTHERWISE...PARTLY CLOUDY SKIES CAN BE EXPECTED ACROSS THE FORECAST AREA THRU THIS AFTERNOON. TEMPS TODAY ARE EXPECTED TO BE A FEW DEGREES BELOW NORMAL ACROSS MUCH OF THE REGION. AN UPPER LEVEL TROF AND SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE W TODAY. THE UPPER TROF WILL QUICKLY MOVE INLAND ACROSS MAINLY CENTRAL CA TONIGHT WHILE THE COLD FRONT DISSIPATES OVER SLO/SBA COUNTIES. THIS SYSTEM WILL BRING GUSTY NW WINDS TO THE L.A./VTU MTNS ALONG THE I-5 CORRIDOR TONIGHT AS WELL AS GUSTY NW TO N CANYON WINDS TO THE SBA COUNTY S COAST AND MTNS. IT LOOKS LIKE GUSTS WILL REMAIN JUST BELOW ADVISORY LEVELS EXCEPT SHOULD REACH THESE LEVELS AT TIMES BELOW AND THRU THE PASSES AND CANYONS OF THE SBA S COAST ESPECIALLY W OF SBA CITY. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR THIS AREA FOR THIS EVENING THRU LATE TONIGHT. THE DYING COLD FRONT WILL ALSO BRING MOISTURE TO THE N MTN SLOPES AND INTO THE FAR SERN VLYS OF SLO COUNTY AND THE CUYAMA VLY LATER TONIGHT INTO TUE MORNING...WITH CLOUDINESS AND POSSIBLY A FEW SHOWERS. FOR THE AFTERNOON ZONES WILL LIKELY ADD POPS TO THESE AREAS FOR THAT PERIOD. SOME LOW LEVEL OFFSHORE FLOW IS EXPECTED OVER MUCH OF THE REGION TONIGHT AND TUE MORNING WHICH SHOULD LIMIT MARINE LAYER CLOUDINESS TO THE L.A. COUNTY COAST AND PORTIONS OF THE SAN GABRIEL VLY. OTHERWISE...PARTLY CLOUDY SKIES SHOULD PREVAIL ACROSS MUCH OF THE REGION THRU TUE. TEMPS ON TUE WILL TURN WARMER ALONG THE COAST AND ADJACENT VLYS TO NEAR NORMAL FOR THE MOST PART...WITH READINGS STILL A FEW DEGREES BELOW NORMAL ELSEWHERE. WEAK UPPER LEVEL RIDGING WHICH SHOULD START TO BUILD INTO SWRN CA ON TUE WILL BUILD FURTHER ACROSS SRN CA TUE NIGHT AND WED. OFFSHORE FLOW...LIKELY BELOW ADVISORY LEVELS...WILL COVER MUCH OF THE FORECAST AREA TUE NIGHT INTO WED MORNING. GUSTY N CANYON WINDS SHOULD ALSO AFFECT THE SBA S COAST AND MTNS AGAIN...BUT REMAIN BELOW ADVISORY LEVELS. THE NAM WAS FORECASTING A LINGERING EDDY OVER THE SRN CA BIGHT INTO WED MORNING WHICH MAY BRING A FEW LOW CLOUDS TO THE SRN L.A. COUNTY COAST. OVERALL... THOUGH...IT LOOKS LIKE MOSTLY CLEAR SKIES WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS CAN BE EXPECTED TUE NIGHT AND WED. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (THU-SUN)...EXTENDED MDLS ARE NOW IN BETTER AGREEMENT AND ALL INDICATE THAT THE RIDGING WILL CONTINUE AND WILL PEAK THURSDAY. BY FRIDAY THE RIDGE WILL BE SLOWLY PUSHED TO THE EAST IN THE FACE OF A LARGE UPPER TROF APPROACHING FROM THE WEST. THE TROF WILL PASS OVER THE REGION DURING THE WEEKEND AND THEN BY MONDAY A LITTLE RIDGE WILL POP UP AND MOVE INTO THE AREA. TEMPERATURES WILL PEAK THURSDAY AND THEN COOL SLIGHTLY FRIDAY BEFORE COOLING FAIRLY SHARPLY OVER THE WEEKEND. MAX TEMPS WILL REBOUND TO SEASONAL NORMALS ON MONDAY. THE LOW CLOUDS WILL MOST LIKELY STAY AWAY THU AND FRI AND THERE WILL LIKELY BE PRETTY GOOD NIGHT THROUGH MORNING LOW CLOUDS ACROSS THE COASTS AND VLYS SAT NIGHT THROUGH MONDAY MORNING. FRIDAY NIGHT AND SATURDAY MORNING IS THE QUESTION MARK. RIGHT NOW IT LOOKS LIKE IT WILL BE A MOSTLY CLEAR MORNING...BUT FOR SURE NOT A SLAM DUNK. && .AVIATION...20/1800Z. THE MARINE LAYER AT KLAX AT 1743Z IS 2200 FEET DEEP AND THE INVERSION TOP IS AT 4500 FEET WITH A TEMPERATURE OF 17 DEGREES C. LOW CONFIDENCE IN THE 18Z TAFS. VERY COMPLEX PATTERN HAS DELAYED THE CLEARING THIS MORNING IN MANY LOCATIONS AND WILL COMPLICATE THE FORECAST FOR TONIGHT. THE MAIN DIFFICULTY IS THE COVERAGE OF LOW CLOUDS FOR THE NEXT 24 HOURS. THERE WILL LIKELY BE FREQUENT AMENDMENTS FOR SEVERAL TAF SITES AND SCT TO BKN CONDITIONS. KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE OF VFR CONDITIONS THROUGH THE NEXT 24 HOURS. KBUR...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 50 PERCENT CHANCE OF MVFR CONDITIONS AND A 30 PERCENT CHANCE OF IFR CONDITIONS OVER THE NEXT 24 HOURS. && .MARINE...20/900 AM... MADE NUMEROUS CHANGES TO THE MARINE FORECAST AS PER THE LATEST GUIDANCE. GENERALLY GOOD CONFIDENCE IN THE MORNING FORECAST UNLESS OTHERWISE STATED. THE LATEST GUIDANCE SHOWS A PRETTY GOOD SHOT AT SMALL CRAFT ADVISORIES FOR THE OUTER WATERS LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS FAIR CONFIDENCE IN SMALL CRAFT ADVISORIES FOR THE NEAR SHORE WATERS ON THE CENTRAL COAST AND WESTERN PORTIONS OF THE SANTA BARBARA CHANNEL AS WELL. MADE AREA AND TIMING CHANGES TO THE GALE WATCH FOR TUESDAY SINCE THE GALES ARE NOT LIKELY UNTIL LATE IN THE DAY AND THEY MAY NOT AFFECT THE NORTHERN OUTER WATERS. THERE IS ONLY FAIR CONFIDENCE AT BEST FOR THE GALE WATCH WITH MARINE ZONES 673 AND 676 HAVING THE BEST CHANCE OF SEEING FREQUENT GUSTS TO 35 KNOTS. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SMALL CRAFT ADVISORY AND GALE WATCH (SEE LAXMWWLOX). && PUBLIC...SIRARD/RORKE AVIATION...SWEET MARINE...SWEET SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 20, 6:00 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON OCT 20 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-211300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON OCT 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR LATE TODAY AND THIS EVENING. HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS TODAY. THERE IS ALSO THE POTENTIAL FOR GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS LATE TONIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY AND THE INTERSTATE 5 CORRIDOR TUESDAY AND TUESDAY EVENING. HIGH SURF WILL LIKELY AFFECT CENTRAL COAST BEACHES THROUGH WEDNESDAY MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS ALL BEACH AREAS DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR GALE FORCE WINDS ACROSS THE OUTER COASTAL WATERS TUESDAY AND TUESDAY NIGHT. WEAK TO LOCALLY MODERATE NORTHEAST WINDS WILL DEVELOP BY WEDNESDAY AND PERSIST THROUGH EARLY FRIDAY. THIS WILL INCREASE FIRE WEATHER CONCERNS WITH BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY EXPECTED...ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 5:46 PM PDT | High Surf Advisory | LOX | 65 hr | |
| Oct 20, 4:18 AM PDT | Small Craft Advisory for Hazardous Seas | LOX | 5 hr | |
| Oct 20, 8:59 AM PDT | Small Craft Advisory | LOX | 66 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.